MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 8X23MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 8X23MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 231817
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unspecified surgical procedure, it was observed that the milagro advance screw 8x23mm device broke as soon as the surgeon applied some force to fix it.According to the report, fragments were generated but were removed.There was patient involvement.There were no adverse consequences to the patient nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: d4, h4: the lot number was unknown; therefore, the expiration date and device manufacture date were unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: d4, h4: expiration date, udi and device manufacture date updated.Investigation summary the product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device.Visual inspection found that milagro advance screw 8x23mm was broken in several fragments.The implant had foreign matter on the overall surface, presumably biological matter.Not all the broken fragments were returned.A review of the batch manufacturing records was conducted on finished lot number 191l439: and no related non-conformances were identified.The overall complaint was confirmed as the observed condition of the milagro advance screw 8x23mm would contribute to the complained device issue.¿ based on the investigation findings, the potential cause is traced to the procedural variables, such handling of the device or product interaction during procedure; resistance may have been felt when the device was being inserted and the excessive force applied caused the anchor to break.As per ifu: if resistance is felt during the insertion of a milagro interference screw over a guidewire, stop and confirm that the guidewire is not entrapped.If entrapped, back out the screw and withdraw the guidewire, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
MILAGRO ADVANCE SCREW 8X23MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key20410985
Report Number1221934-2024-03599
Device Sequence Number9070205
Product Code MAI
UDI-Device Identifier10886705022250
UDI-Public(01)10886705022250(10)191L439(17)260531
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K143660
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number231817
Device Lot Number191L439
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer11/18/2024
11/20/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date11/19/2024
11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown